MAUDE Adverse Event Report: DEPUY MITEK LLC US 7.0 X 75MM REUSABLE OBTURATOR -NS; SURGICAL DRILL GUIDE OBTURATOR

DEPUY MITEK LLC US 7.0 X 75MM REUSABLE OBTURATOR -NS; SURGICAL DRILL GUIDE OBTURATOR
Catalog Number 214113
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code Not Applicable (3189)
Date of Event 07/14/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.The complaint device was received and inspected.The handle and the metal shaft are separated confirming this failure.When re-inserting the shaft into the base, the handle could be turned easy as if it were stripped.Although a precise root cause could not be determined, the handle might have been stripped due to aggressive turning of the handle.A batch record review has been conducted to determine if there were any internal processing issues which would have contributed to the nature of the product complaint.Our results indicate that this batch of product was processed without incident and therefore there is no internally assignable cause for the reported problem.Further, a review into the depuy synthes mitek complaints system revealed seventeen other similar complaints for this lot of (b)(4) devices that were released to distribution.This is a reusable device and is more than four years old.It is possible the device has seen heavy use and has been used beyond its design intent eventually leading to this failure.Due to the increasing trend of this failure, mitek has initiated a change order ((b)(4)) to modify the current design and prevent this failure from occurring in the new design.Therefore, it can be determined that this design change will correct this failure mode.Depuy synthes mitek will continue to track any related complaints within this device family as a means of monitoring the extent with which this complaint is observed in the field.This report is being filed from the etq complaint management system as required under mitek's corrective and preventative actions (capa) to file usa fda mdr missed malfunctions.Udi: (b)(4).
 
Event or Problem Description
It was reported that during a shoulder procedure, the customer's re-usable obturator broke while it was inside the cannula.The surgeon pulled it out with his hands and opened another kit to use another same like device to complete the procedure.There were no patient consequences.This delayed the procedure 10 minutes.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Additional narrative: if information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.Investigation summary: the complaint device was received and inspected.The handle and the metal shaft are separated confirming this failure.When re-inserting the shaft into the base, the handle could be turned easy as if it were stripped.Although a precise root cause could not be determined, the handle might have been stripped due to aggressive turning of the handle.A batch record review has been conducted to determine if there were any internal processing issues which would have contributed to the nature of the product complaint.Our results indicate that this batch of product was processed without incident and therefore there is no internally assignable cause for the reported problem.Further, a review into the depuy synthes mitek complaints system revealed seventeen other similar complaints for this lot of 155 devices that were released to distribution.This is a reusable device and is more than four years old.It is possible the device has seen heavy use and has been used beyond its design intent eventually leading to this failure.Due to the increasing trend of this failure, mitek has initiated a change order to modify the current design and prevent this failure from occurring in the new design.Therefore, it can be determined that this design change will correct this failure mode.Depuy synthes mitek will continue to track any related complaints within this device family as a means of monitoring the extent with which this complaint is observed in the field.Udi: (b)(4).The expiration date is not available.This report is being filed from the etq complaint management system as required under mitek's corrective and preventative actions (capa) to file usa fda mdr missed malfunctions.

Brand Name
7.0 X 75MM REUSABLE OBTURATOR -NS
Common Device Name
SURGICAL DRILL GUIDE OBTURATOR
Manufacturer (Section D)
DEPUY MITEK LLC US
325 paramount drive
raynham MA 02767
MDR Report Key8286172
Report Number1221934-2019-56228
Device Sequence Number11438456
Product Code LXH
UDI-Device Identifier10886705003549
UDI-Public10886705003549
Combination Product (Y/N)N
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 07/14/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number214113
Device Lot Number1204002
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/27/2016
Initial Date Received by Manufacturer 07/14/2016
Supplement Date Received by Manufacturer07/14/2016
Initial Report FDA Received Date01/29/2019
Supplement Report FDA Received Date01/30/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1